Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 
 
 

 

An overdetermined problem for the Helmholtz equation


Author: Robert Dalmasso
Journal: Proc. Amer. Math. Soc. 142 (2014), 301-309
MSC (2010): Primary 35J05, 35R30
DOI: https://doi.org/10.1090/S0002-9939-2013-11867-8
Published electronically: October 3, 2013
MathSciNet review: 3119204
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give a partial answer to a conjecture concerning an overdetermined problem for the Helmholtz equation.


References [Enhancements On Off] (What's this?)

  • [1] Carlos Alberto Berenstein, An inverse spectral theorem and its relation to the Pompeiu problem, J. Analyse Math. 37 (1980), 128-144. MR 583635 (82b:35031), https://doi.org/10.1007/BF02797683
  • [2] Carlos A. Berenstein and P. C. Yang, An inverse Neumann problem, J. Reine Angew. Math. 382 (1987), 1-21. MR 921163 (88k:31007)
  • [3] R. Courant and D. Hilbert, Methods of mathematical physics. Vol. I, Interscience Publishers, Inc., New York, N.Y., 1953. MR 0065391 (16,426a)
  • [4] R. Dalmasso, A new result on the Pompeiu problem, Trans. Amer. Math. Soc. 352 (2000), no. 6, 2723-2736. MR 1694284 (2000j:35060), https://doi.org/10.1090/S0002-9947-99-02533-7
  • [5] Jian Deng, Some results on the Schiffer conjecture in $ R^2$, J. Differential Equations 253 (2012), no. 8, 2515-2526. MR 2950461, https://doi.org/10.1016/j.jde.2012.06.002
  • [6] Lawrence C. Evans, Partial differential equations, Graduate Studies in Mathematics, vol. 19, American Mathematical Society, Providence, RI, 1998. MR 1625845 (99e:35001)
  • [7] B. Gidas, Wei Ming Ni, and L. Nirenberg, Symmetry and related properties via the maximum principle, Comm. Math. Phys. 68 (1979), no. 3, 209-243. MR 544879 (80h:35043)
  • [8] David Gilbarg and Neil S. Trudinger, Elliptic partial differential equations of second order, Classics in Mathematics, Springer-Verlag, Berlin, 2001. Reprint of the 1998 edition. MR 1814364 (2001k:35004)
  • [9] James Serrin, A symmetry problem in potential theory, Arch. Rational Mech. Anal. 43 (1971), 304-318. MR 0333220 (48 #11545)
  • [10] Stephen A. Williams, Analyticity of the boundary for Lipschitz domains without the Pompeiu property, Indiana Univ. Math. J. 30 (1981), no. 3, 357-369. MR 611225 (82j:31009), https://doi.org/10.1512/iumj.1981.30.30028
  • [11] Stephen A. Williams, Boundary regularity for a family of overdetermined problems for the Helmholtz equation, J. Math. Anal. Appl. 274 (2002), no. 1, 296-304. MR 1936699 (2003g:35098), https://doi.org/10.1016/S0022-247X(02)00300-1
  • [12] N. B. Willms and G. M. L. Gladwell, Saddle points and overdetermined problems for the Helmholtz equation, Z. Angew. Math. Phys. 45 (1994), no. 1, 1-26. MR 1259523 (95d:35110), https://doi.org/10.1007/BF00942843
  • [13] Shing Tung Yau, Problem section, Seminar on Differential Geometry, Ann. of Math. Stud., vol. 102, Princeton Univ. Press, Princeton, N.J., 1982, pp. 669-706. MR 645762 (83e:53029)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 35J05, 35R30

Retrieve articles in all journals with MSC (2010): 35J05, 35R30


Additional Information

Robert Dalmasso
Affiliation: Laboratoire Jean Kuntzmann, Equipe EDP, 51 rue des Mathématiques, Domaine Universitaire, BP 53, 38041 Grenoble Cedex 9, France
Address at time of publication: L’Eden, 17 Boulevard Maurice Maeterlinck, 06300 Nice, France
Email: robert.dalmasso@imag.fr

DOI: https://doi.org/10.1090/S0002-9939-2013-11867-8
Keywords: Helmholtz equation, overdetermined elliptic boundary value problem.
Received by editor(s): December 6, 2011
Received by editor(s) in revised form: March 12, 2012
Published electronically: October 3, 2013
Communicated by: James E. Colliander
Article copyright: © Copyright 2013 American Mathematical Society

American Mathematical Society